Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 19, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 15, 2018, 3:14 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 15, 2018, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2018, 3:14 AM EDT (07:14 UTC)
- In effect from
- Jul 15, 2018, 7:00 AM EDT
- Expired
- Jul 15, 2018, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WHUS41 KGYX 150714 CFWGYX Coastal Hazard Message National Weather Service Gray ME 314 AM EDT Sun Jul 15 2018 MEZ027-028-152315- /O.NEW.KGYX.BH.S.0019.180715T1100Z-180716T0000Z/ Knox-Coastal Waldo- 314 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 7 AM EDT this morning through this evening. * Location... The mid coast of Maine. * Timing... Around 7 am this morning through this evening. * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Winds...south to southeast about 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
292 WHUS41 KGYX 151240 CFWGYX Coastal Hazard Message National Weather Service Gray ME 840 AM EDT Sun Jul 15 2018 MEZ027-028-160000- /O.CON.KGYX.BH.S.0019.000000T0000Z-180716T0000Z/ Knox-Coastal Waldo- 840 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location... The mid coast of Maine. * Timing... Through this evening. * Beach Hazard...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Winds...south to southeast about 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ ES
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 11:00 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 11:00 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 1100 PM EDT Sat Jul 14 2018 .SYNOPSIS... A weak trough of low pressure will result in scattered showers and thunderstorms tonight and Sunday. Weak high pressure over the area early on Monday will push offshore during the day. This will result in warm and humid weather with many areas seeing high temperatures well into the 80s with the possibility of lower 90s over southern New Hampshire. A seabreeze may develop along the coast during the afternoon. Isolated showers and thunderstorms may also develop in the afternoon. A strong cold front will move through the region Tuesday, bringing widespread showers and thunderstorms to the region. Cooler and drier conditions will return for Wednesday Through Friday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 11 PM Update... A few minor changes, mainly to lower PoPs across the region. Short wave will still bring widely scattered showers and possibly an isolated thunderstorm to the area overnight. The HRRR is showing an increase in convective activity around 6-8 AM in southern NH and SW ME. Still expecting showers and thunderstorms Sunday along a weakening boundary. 915 PM Update... Scattered showers are moving through southern NH at this hour, with light showers moving off the southern Maine coast. Made some adjustments to PoPs, temperatures, and dew points after ingesting latest observations. Forecast otherwise looks on track, including the possibility for some patchy fog and drizzle in some locations. 615 PM Update... Radar imagery shows increasing convection to our southwest as a short wave moves towards the region. A few echoes are moving through New Hampshire and Maine as of 6 PM, producing sprinkles and a couple showers. As the short wave approaches tonight, PWATs, which were around an inch on this morning's KGYX sounding, will increase to at or above 1.75" over southern NH and southwest ME. There will be enough elevated instability to support isolated to scattered thunderstorms, and have added these to the forecast for tonight and into the morning hours. These will be garden variety storms with lightning and some heavy rain. Fog was added across the region and over the waters with moisture increasing rapidly. Otherwise temperatures are cooling faster than forecast, especially across the north, and have adjusted hourly and overnight low temperatures. Previous discussion... Cloudy skies and a few isolated showers will continue through the evening as a weak disturbance clears off to our east. Overnight expect some fog to be possible in the mountain valleys if the upper level clouds are able to clear out of the way in time. Additionally dewpoints near 60 along the coastal plain will bring coastal fog to the waters. Fog will linger until just after dawn. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Through Sunday and into Monday increasing heights will see temperatures rising as south to southwesterly flow advects warmer more humid air ahead of a stronger system arriving Tuesday. Sunday will be increasingly humid as dewpoints reach the upper 60s. The combination of hot and humid conditions will provide enough instability for some afternoon thunderstorms. These will mostly be initiated off the terrain as the stronger forcing aloft remains upstream. Expect scattered afternoon thunderstorms on Sunday. A few of these may be sustained enough to produce gusty winds due to the steep low level lapse rates. Sunday night the increasing humidity will lead to more widespread fog throughout the region with dense fog possible in the northern valleys. && .LONG TERM /MONDAY THROUGH SATURDAY/... Global models are in good agreement through the period. On Monday ridging aloft with a surface high at the surface pushing over the Gulf of Maine will result in a SW flow of warm and increasing muggy air will develop. Dew points will climb to near 70 over the southern part of the area while reaching the mid 60s over the mountains. The SW flow may not be strong enough to prevent afternoon seabreezes...so expect some cooling during the afternoon along the coast. Cannot completely rule out isolated afternoon showers and thunderstorms over western areas where instability will increase during the afternoon. More organized showers and thunderstorms are likely Tuesday as a cold front crosses the area from NW to SE. Timing of the front will dictate severe thunderstorm potential. Current indications are that the front will cross the mountains midday....but not until late afternoon along the coast. This would make areas south of the mountains the region to watch for strong to severe thunderstorm development. There also will be a moisture rich environment in place with dew points in the upper 60s and lower 70s. Southern most areas may see dew points reach into the mid 70s. This may increase the threat of heavy rain which could result in a flash flooding threat. A large area of high pressure will build east from the Great Lakes region midweek and dominate the weather through Friday resulting in dry and comfortable conditions. Low pressure over the Ohio Valley will start to approach Saturday...however it is too early to tell whether any precipitation arrive by late Saturday or hold off beyond day 7. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Short Term... MVFR ceilings this afternoon as showers associated with a weak front move through. Those ceilings will increase to VFR later this evening. Overnight fog along the immediate coastline may impact RKD and PWM while further inland HIE and BML may also fog in resulting in IFR. Sunday clouds and visibilities will return to VFR but scattered afternoon thunderstorms may impact all terminals. Long Term...VFR to MVFR expected Monday. A cold front will cross the region with showers and thunderstorms on Tuesday resulting in areas of IFR to LIFR in any thunderstorms. High pressure will return VFR conditions on Wednesday through Thursday. && .MARINE... Short Term... Quiet conditions over the waters through the end of the week. Fog will move in overnight as warmer more humid air advects northwards. Late Monday will see increasing southwesterly flow ahead of Tuesdays front which may approach SCA on the outer waters. Long Term...Winds and Waves heights may reach SCA conditions Tuesday and Tuesday Night as a cold front approaches and crosses the waters. High pressure will build in Wed through Fri resulting in decreasing winds and waves. && .TIDES/COASTAL FLOODING... The area continues to be in a astronomically high tide these next few nights. Tonight high tide at Portland is 11.8ft at 12:59am. The midday tide today was running a few tenths above forecast which would put the overnight tide right at flood level. With calm conditions leading to almost no wave action have opted to just put out a statement for this high water condition. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes/Watson SHORT TERM...Curtis LONG TERM...Lulofs AVIATION...Curtis/Lulofs MARINE...Curtis/Lulofs
Hazardous weather outlook, Jul 15, 2:33 AM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 233 AM EDT Sun Jul 15 2018 MEZ007>009-012>014-018>022-NHZ001>011-160645- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire- 233 AM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front moving through the area on Tuesday afternoon and evening could produce strong to severe thunderstorms with very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ012-013-015-160645- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 233 AM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values may reach the mid 90s on Monday. A cold front moving through the area on Tuesday afternoon and evening could produce strong to severe thunderstorms with very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>026-NHZ014-160645- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Coastal Rockingham- 233 AM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front moving through the area on Tuesday afternoon and evening could produce strong to severe thunderstorms with very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ027-028-160645- Knox-Coastal Waldo- 233 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front moving through the area on Tuesday afternoon and evening could produce strong to severe thunderstorms with very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-160645- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 233 AM EDT Sun Jul 15 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front moving through the area on Tuesday and Tuesday night may bring widespread showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:14 AM EDT | Special Weather Statement | GYX | Somerset | 61 min |
| Jul 15, 8:03 AM EDT | Special Weather Statement | GYX | Franklin | 57 min |
| Jul 15, 8:15 AM EDT | Special Weather Statement | GYX | Somerset | 60 min |
| Jul 15, 8:58 AM EDT | Special Weather Statement | GYX | Franklin | 77 min |
| Jul 15, 9:12 AM EDT | Special Weather Statement | GYX | Somerset | 33 min |
| Jul 15, 9:55 AM EDT | Special Weather Statement | GYX | Franklin | 65 min |
| Jul 15, 10:30 AM EDT | Special Weather Statement | GYX | Franklin | 45 min |
| Jul 15, 11:08 AM EDT | Special Weather Statement | GYX | Oxford | 37 min |
| Jul 15, 11:42 AM EDT | Special Weather Statement | GYX | Androscoggin, Kennebec, Oxford | 48 min |
| Jul 15, 2:18 PM EDT | Severe Thunderstorm Warning | GYX | York | 37 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | GYX | Somerset | 29 min |
| Jul 15, 4:11 PM EDT | Special Weather Statement | GYX | Somerset | 49 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.